Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Underarms become whitish and starts peeling after using deodorant. Is this normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Question
Ever since I started using a mineral stick as a deodorant, the skin in my underarms have become whitish and started peeling. It's very itchy and reddish where a lot of skin has peeled off. The thing is that with normal deodorants, the skin in my underarms start turning blackish and the mineral deodorant stick is helping me regain my natural skin colour but it also has the peeling effect. Please help
Posted Fri, 2 Nov 2012 in Skin Hair and Nails
 
 
Answered by Dr. Muhammad Ishfaq Habib 3 hours later
Hi,

Thanks for the query.

Most of the deodorants contain different chemical substances which along with beneficial effects have also some adverse effects. The major side effect of most of these substances is the hypersensitivity which may be either systemic like with systemic drugs or local with topical drugs.

The problem you are having with deodorants is the development of the hypersensitivity of your skin to these substances or in other words this substance causes allergic reaction which manifests the following symptoms.

Whenever using mineral deodorants, use it along with topic antiallergents and hope you will not have these symptoms with its use.

If you still have some queries, feel free to contact.

Thanks
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor